Updated: Jun 17, 2022
If you’ve been experiencing unexplained dry flaky patchy or itchy skin, tiny bumps, sensitivity and irritation, regular use of your Retinoid product or one of its derivatives, could be the culprit.
Retinoids are among the most prescribed dermatological therapeutic agents for the treatment of many common, yet clinically important skin diseases, such as acne, psoriasis, rosacea, hyper-pigmentation, in addition to its benefits for the treatment of intrinsic and extrinsic aging.
What is not as commonly known is that the side effects related to the regular or overuse of retinoids are often associated with a skin irritation characterized by erythema, scaling, burning and itching. These effects are referred to as “Retinoid Dermatitis” and occurs in approximately 92% of all patients!
My advice is to work with a trusted professional in choosing the right product for YOUR skin in terms of strength and efficacy and review your entire product regimen in addition to any medications (internal and topical) you are taking with your practitioner to ensure there aren’t contraindications.
Perhaps most importantly, no matter what protocol you are advised to follow, tune into your skin and make modifications according to how your skin is looking and feeling. Trust your skin.